MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-21242-MMC1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device was inserted in the or and fluid was noted to be leaking from "the skin-introducer junction".It was reported the nurses said the fluids were coming from the puncture site around the catheter and the fluid was medication.An additional iv access was placed for medication administration.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the customer returned one catheter for analysis.It was observed that a 3-lumen 7fr mac arrow catheter was inserted through the returned mac.The finished good material#/lot# for this inserted catheter is not known as it was not reported.Signs of use in the form of biomaterial were observed.Visual analysis of the mac body did not reveal any obvious defects or anomalies.Likewise, analysis down the proximal opening of the hemostasis cap did not reveal any defects with the internal valve.The outer diameter of the distal extension line measured 4.79mm which is within the specification limits of 4.70mm-4.80mm per the distal extension line extrusion product drawing.The inner diameter of the distal extension line measured 2.9718mm, which is within the specification limits of 2.90mm-3.00mm per the distal extension line extrusion product drawing.The outer diameter of the proximal extension line measured 2.91mm, which is within the specification limits of 2.90mm-3.00mm per the proximal extension line extrusion product drawing.The inner diameter of the distal extension line measured 2.1336mm, which is within the specification limits of 2.11mm-2.21mm per the proximal extension line extrusion product drawing.The valve and psi device were leak tested according to three different parameters per amrq-000038 rev12: 1) low pressure leak resistance test (amrq-000038 section 6.1.2): this states, "using a test pressure of 38-42kpa (5.51-6.09psi), there shall be no leakage past the hemostasis valve " the psi catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42kpa for 30 seconds.No leaking was observed.2) liquid leakage - hemostasis valve with 7fr catheter inserted: the parameters from the low-pressure leak resistance test were repeated with a lab inventory catheter inserted into the sheath.The sheath was pressurized with to 42kpa for 30 seconds and no leaks were observed from the hemostasis valve.3) high pressure leak resistance test (amrq-000038 section 6.1.3): this states, "when tested in accordance with iso 11070:, annex d, using a test pressure of 300-320 kpa (43.5 - 46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded; the device was pressurized to 300kpa for 30seconds.No leaks were detected from any portion of the psi, which indicates that the assembly is intact.No backflow across extension lines or inter lumen crossover was observed during functional testing.The returned 3-lumen cvc was also leak tested.Per amrq-000071 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.The extension lines were attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension line.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The lidstock product drawing was also reviewed as part of this complaint investigation.It was confirmed that the reported mac catheter is compatible with 7-7.5 fr catheters, which matches the inserted cvc that was returned.The ifu provided with the kit informs the user, "do not suture directly to the outside diameter of access device to minimize the risk of cutting or damaging device or impeding device flow".The customer report of a juncture hub leak could not be confirmed through investigation of the returned sample.The returned mac passed all relevant dimensional and functional requirements including leak testing performed per iso 11070.A device history record review revealed no relevant findings.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17597019
Report Number9680794-2023-00587
Device Sequence Number20448140
Product Code FOZ
UDI-Device Identifier10801902112054
UDI-Public10801902112054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-21242-MMC1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown